MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884380EM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during sinus surgery, the end came off of the blade near where the cord inserts.There were no broken pieces remaining inside the patient body.The procedure was completed using a back up product.There was no patient impact.
 
Additional Manufacturer Narrative
H3: product analysis found that, proximal portions of the inner shaft and the inner hub were broken off from the device and not returned.There was contamination on the outside diameter of the outer and tracking hubs, and inside diameters of the irrigation port and outer/rotating hub.The distal tip was lodged within the inside diameter of the outer tube upon return.The device failed functional testing due to the damaged condition upon return and the inability to load the device into a handpiece.The complaint was confirmed, due to an out of specification condition.H6: the previously applicable codes are fdm b17, fdr c20, fdc 16 and img g04041 are no longer applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
XPS® SYSTEM NAVIGATED BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21967837
Report Number1045254-2025-01278
Device Sequence Number8111849
Product Code EQJ
UDI-Device Identifier00763000579272
UDI-Public(01)00763000579272(17)270128(10)0230571068(20)01
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884380EM
Device Catalogue Number1884380EM
Device Lot Number0230571068
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown